The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Celexa 40 mg for 8 years all of a Sudden the dizziness started again..I'm scared


#1

Hi Everyone,

I was diagnosed with MAV 2008. Celexa 40 mg (Mylan Brand) gave my life back in 2010 at age 30. I have been dealing with dizziness on and off an migraine through the years…but I started feeling a headache after swimming and then the next day I felt I was dizzy. Off balance, tilting to the left feeling like I was falling backwards when i was sitting. My neck hurts a little, a tooth hurts a little on the left…but yes stress for the holidays and family…and a lot of trains…but even with sleep I still wake up unsteady, titling,…
Can it be hormones, neck? I was so happy to have celexa without it I didn’t have a life…
Does anyone relate? My anxiety is growing…:frowning:
Em


#2

Hello, and welcome back. I just noticed you joined in 2009. Sorry you are having to return. It does seem to happen with MAV, It tends to recur. Something’s obviously changed. As you suspect could well be hormones. It does tend to be hormone related for alot of women. It certainly is for me. One top consultant said he sees more menopausal women than any other group. Guess you’ll need to go back through diet, lifestyle changes etc and perhaps up or change meds. As I’m sure you’ve already realised being anxious won’t help quite the contrary. Just remember you’ve been there before, it settled once, no reason it shouldn’t do so again meanwhile you should find link-minded people here for support. Helen


#3

Thank you so much for writing back to me so fast. It so important for someone to know you are not alone. I will try to be strong.
Thank you.

Emma


#4

Hi Em,

Sorry you are having a relapse. I think the holidays are exhausting. I am more tired than before them. I think you need to rest but not necessarily sleep. Maybe some nice walks, gentle stretches, meditation. I find myself doing a lot and then trying to just sleep and that does not necessarily rests the body. I am not sure about the dosages of Celexa but you could try to up it a bit for a while, or add a second med, or just wait a couple of weeks to go back to baseline.

Agree with @Onandon03, you know anxiety just makes things worst. Just try to be calm and think that, although it takes time, you will get better.

Have you had kids in the last years, btw? Seems that hormonal changes trigger this, like me, after postpartum, MAV started. Best.


#5

I’m so sorry to hear that your symptoms have returned. I hope that you have access to your neurologist soon; you may need to adjust your treatment plan. It is wonderful to hear that your symptoms lessened so effectively for so long—there is no reason that it won’t happen again with proper treatment. In the meantime do your best to stay calm (mindfulness exercises and conscious breathing help). Wishing you very well.


#6

Hi sorry that you are suffering. I have had this for nearly 30 years and only diagnosed properly last year! Had really bad headaches and migraines throughout the years, they are in my family but the dizziness is mostly 24 hrs now and can’t work. Woke up last night with the spins and think it is also my neck which is causing some of the problems. Had a totally stressful year which I am sure adds to it try drinking lots of chopped up ginger tea. R.


#7

Hi again. You are right. It’s a big shock after so long and seemingly out of the blue and I understand the panic it can cause. If I’m about I always try to respond quickly. Even if all I can offer is express sympathy because I cannot relate to the specific circumstances. It’s horror sometimes to feel alone, most particularly when illness strikes. Plenty of support on here. Helen


#8

Flare up vary from person to person to calm down. I suppose you still take the Celexa. Add some magnesium glycinate on top. Do some light exercise, eating clean and sleep hygiene and you will get back to your baseline. If you are into meditation add that in as well. Hope it heals soon.


#9

No need to worry, you have treated this before, you can treat it again. Add annother med to your Celexa, or switch to something else like Effexor or Nortriptyline


#10

Hi Everyone.

Thank you for getting back with me. I had a weird funk and then I went to the dentist and had a major root canal…she said I had a major infection. I feel better today. I’m not sure if it was my tooth or hormones. Thank you again for your support. I’m better, thank god.

Hugs,

Emma


#11

So pleased to hear it’s OK for you again now. Reminds me of a friend who’s not a MAVer, once was really dizzy and disorientated for five days following dental work. GP gave her something. I suspect Cinnarazine or Buccastem and Day Six she woke up recovered, and hasn’t looked back since. Somebody muttered about infection with her too. So it’s probably more common than we’d realise. Helen


#12

Hi, Yes there are so many things that can go wrong with the body…But after being 60 % with celexa 40 mg it had me scared. I do workout. I’m a personal trainer and a strict vegetrain. I send my love and care for the ones dealing with MAV out there. It took me over 10 years to get a the right diagnosis.

Emma